Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 1, 2008, 1:00 AM CDT for Benton County, Houston County, Stewart County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2008, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 1, 2008, 1:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Houston County, TN, Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 6.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2788 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 010600
SVROHX
TNC005-083-161-010630-
/O.NEW.KOHX.SV.W.0097.080601T0600Z-080601T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
100 AM CDT SUN JUN 1 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENTON COUNTY IN TENNESSEE...
WESTERN HOUSTON COUNTY IN TENNESSEE...
SOUTHERN STEWART COUNTY IN TENNESSEE...
* UNTIL 130 AM CDT
* AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES WEST OF TENNESSEE RIDGE...OR 13 MILES SOUTHWEST OF DOVER...
AND MOVING EAST AT 21 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TENNESSEE RIDGE BY 130 AM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3637 8809 3637 8800 3643 8805 3646 8806
3647 8804 3643 8768 3625 8772 3625 8778
3624 8783 3629 8810 3633 8810
TIME...MOT...LOC 0600Z 281DEG 18KT 3637 8802
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 010620
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
120 AM CDT SUN JUN 1 2008
TNC005-083-161-010630-
/O.CON.KOHX.SV.W.0097.000000T0000Z-080601T0630Z/
HOUSTON TN-STEWART TN-BENTON TN-
120 AM CDT SUN JUN 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR NORTHEASTERN BENTON...SOUTHERN STEWART AND WESTERN HOUSTON
COUNTIES...
AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES WEST OF TENNESSEE RIDGE...OR 10 MILES WEST OF ERIN...
MOVING EASTSOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
TENNESSEE RIDGE BY 130 AM CDT...
LAT...LON 3637 8809 3637 8800 3643 8805 3646 8806
3647 8804 3643 8768 3625 8772 3625 8778
3624 8783 3629 8810 3633 8810
TIME...MOT...LOC 0620Z 289DEG 22KT 3630 8784
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 8:25 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, May 31, 8:25 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CDT SAT MAY 31 2008 .UPDATE... DESTAB TOUCHED OFF SCT SHOWERS AND THUNDERSTORMS MID TO LATE AFTERNOON. MORE ACTIVITY IN W OH VLY AT MID EVENING. UPR PATTERN LOOKS TO CARRY IT EAST AND REMAIN NORTH OF MID TN (EXCEPT SOUTHERN CELLS...MOVEMENT ESE). WL LOWER RAIN CHANCE TONIGHT WITH BEST CHANCE NEAR THE KY BORDER. MORE SCATTERED ACTIVITY EXPECTED SUN...AND WL INTRO A CHANCE SUN NIGHT WITH DEEPER NORTHWEST FLOW AND POSSIBLE MCS SUN EVENING. BEYOND THAT LITTLE CHANCE FOR RAINFALL NEXT WEEK. && .PREV DISCUSSION... /ISSUED 330 PM CDT SAT MAY 31 2008/ DISCUSSION... CURRENTLY AN WEST-EAST LINE OF SCATTERED SHOWERS WAS FORMING OVER THE NORTH CENTRAL COUNTIES OF THE MID STATE. THIS ACTIVITY WAS FORMING ALONG THE SFC MOISTURE FLUX BOUNDARY THAT EXTENDS FROM EASTERN KENTUCKY THROUGH NORTH CENTRAL TENNESSEE TO THE TENNESSEE RIVER IN SOUTHWEST MIDDLE TENNESSEE. EXPECT THIS ACTIVITY TO CONTINUE TO GROW IN INTENSITY AND AREAL COVERAGE AS WE MOVE INTO THE PEAK HEATING PERIOD OF THE DAY. TODAY THE MID STATE WAS UNDER THE INFLUENCE OF A HIGH PRESSURE SYSTEM BRINGING MOSTLY SUNNY TO PARTLY CLOUDY SKIES AND WESTERLY WINDS 8 TO 15 MPH. TEMPERATURE RANGE FROM 80 DEGREES IN THE PLATEAU REGION TO UPPER 80S IN THE CENTRAL COUNTIES. A COLD FRONT WAS STRETCHED OVER SOUTHERN ILLINOIS TO SOUTHERN OHIO AND WILL CONTINUE TO MOVE SOUTHWARD. THIS FRONTAL BOUNDARY WILL MOVE OVER THE NORTHWESTERN COUNTIES OF THE MID STATE AROUND MIDNIGHT. THE FRONT THEN WILL WEAKEN AND SLOW DOWN ITS SOUTHERLY MOVEMENT AND AROUND SUNRISE SUNDAY MORNING BE LOCATED ALONG THE TENNESSEE ALABAMA BORDER. A WEAK MCS OVER SOUTHWEST MISSOURI WILL CONTINUE TO MOVE EASTWARD AND THE NGM AND NAM MODELS HAVE IT DYING OVER THE CWA COUNTIES LATE TONIGHT...THE GFS IS MOVING THE CENTER OVER SOUTHERN KENTUCKY AND WEAKENING SUNDAY MORNING. FOR THE NEXT SEVERAL PERIOD IN THE GRIDS KEEPING THE HIGHER POPS ALONG THE FORECASTED LOCATION OF THE FRONTAL BOUNDARY. THE NEXT BEST CHANCE FOR SCATTERED SUMMER TIME AFTERNOON AND EVENING CONVECTION WILL BE TUESDAY AND THURSDAY. THOSE DAYS SHORT WAVES EXTENDING FROM LOW PRESSURE SYSTEMS THAT WILL BE CENTERED WAY TO OUR NORTH AND NORTHWEST...COUPLE WITH THE AFTERNOON HEATING COULD BE ENOUGH TO TRIGGER ISOLATED TO SCATTERED ACTIVITY. THROUGH THE FORECAST PERIOD STAYING MAINLY WITH THE MAV TEMPERATURES WITH SOME MINOR ADJUSTMENTS IN THE LATER PERIODS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 31, 5:01 AM CDT, 19 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT SAT MAY 31 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT SAT MAY 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT MOVING ACROSS THE REGION WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE AREA LATE TODAY AND TONIGHT. THE MAIN THREAT IS LARGE HAIL...BUT LOCALLY DAMAGING WIND IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE EARLY SUNDAY AS A COLD FRONT CONTINUES TO PUSH SOUTH. ADDITIONALLY...THE NORTHWEST COULD SEE ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS ANOTHER SYSTEM MOVES JUST TO THE WEST. LARGE HAIL IS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
In the hours before
Special weather statement, Jun 1, 12:57 AM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1257 AM CDT SUN JUN 1 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-011200- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN... WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE... LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO... COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN... LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD... COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE... SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT... SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI 1257 AM CDT SUN JUN 1 2008 ...A FEW SEVERE STORMS POSSIBLE IN MID STATE OVERNIGHT...AND DURING THE DAY SUNDAY... UPPER FLOW HAS BECOME NORTHWEST ACROSS MIDDLE TENNESSEE. THERE ARE SEVERAL MID LEVEL DISTURBANCES EMBEDDED WITHIN THIS FLOW. THIS REGIME... ALONG WITH AN OLD STATIONARY FRONT LYING ACROSS MIDDLE TENNESSEE AT THE SURFACE...WILL KEEP MIDDLE TENNESSEE UNDER THE GUN IN THE OVERNIGHT HOURS AND DURING THE DAY SUNDAY FOR SCATTERED SEVERE THUNDERSTORMS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 12:12 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 48 min |
| Jun 1, 12:39 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 36 min |
| Jun 1, 1:14 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 31 min |
| Jun 1, 1:28 AM CDT | Tornado Warning | OHX | Robertson | 17 min |
| Jun 1, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 47 min |
| Jun 1, 2:08 AM CDT | Severe Thunderstorm Warning | OHX | Macon, Robertson, Smith, Sumner, Trousdale, Wilson | 37 min |
| Jun 1, 2:39 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Jackson, Rutherford, Smith, Williamson, Wilson | 36 min |
| Jun 1, 3:01 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Williamson | 19 min |
| Jun 1, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 25 min |
| Jun 1, 4:34 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 26 min |
| Jun 1, 8:29 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 31 min |
| Jun 1, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Jun 1, 1:16 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 29 min |
| Jun 1, 1:19 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| Jun 1, 1:45 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 15 min |
| Jun 1, 2:34 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 26 min |
| Jun 1, 3:17 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 28 min |
| Jun 1, 4:35 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 25 min |
| Jun 1, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.